Alert archive / Missouri / Snow Advisories in 2005

Snow Advisory 1, NWS St. Louis, MO

December 7, 200523 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this snow advisory at Dec 7, 2005, 2:14 PM CST for 23 counties in Missouri; 17 counties in Illinois. It took effect at Dec 8, 2005, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 2:14 PM CST (20:14 UTC)
In effect from
Dec 8, 2005, 12:00 AM CST
Expired
Dec 8, 2005, 4:06 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO
All 40 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 072014
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CST WED DEC 7 2005

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON...

. AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO WESTERN
MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL DISTURBANCE WILL
BRING THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON TO MUCH OF MISSOURI
AND ILLINOIS. SNOW IS EXPECTED TO SPREAD ACROSS MISSOURI AND ILLINOIS
TONIGHT. GROUND TEMPERATURES ARE WELL BELOW FREEZING ACROSS THE
AREA...THEREFORE THE SNOW WILL ACCUMULATE QUICKLY AND ROAD CONDITIONS
WILL DETEORIATE AS UNTREATED ROADWAYS BECOME SNOW COVERED. THE SNOW
IS EXPECTED TO COME TO AN END BY THURSDAY EVENING AS THE SYSTEM PULLS
EAST OF THE REGION.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-080815-
/O.NEW.KLSX.SN.Y.0001.051208T0600Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX-
LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
214 PM CST WED DEC 7 2005

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY. 

SNOW WILL OVERSPREAD CENTRAL AND NORTHEASTERN MISSOURI THIS
EVENING...AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. SNOW WILL
CONTINUE THROUGHOUT THE DAY ON THURSDAY...WITH A TOTAL SNOW
ACCUMULATION OF 3 TO 5 INCHES EXPECTED BY EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE
THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075-
080815-
/O.NEW.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA
214 PM CST WED DEC 7 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY. 

SNOW WILL SPREAD ACROSS EASTERN MISSOURI AND SOUTHERN ILLINOIS AFTER
MIDNIGHT AND CONTINUE THROUGHOUT THE DAY ON THURSDAY. A TOTAL SNOW
ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED ACROSS THE ADVISED AREA
BY THURSDAY EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY ONCE
THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

CVKING
7 follow-up statements
000 
WWUS43 KLSX 080506
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1106 PM CST WED DEC 7 2005

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON...

. AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO
WESTERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL
DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE
SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO
SPREAD INTO CENTRAL AND NORTHEAST MISSOURI AFTER MIDNIGHT. THE
SNOW WILL THEN SLOWLY SPREAD EASTWARD LATE TONIGHT...REACHING FAR
EASTERN MISSOURI NEAR DAWN ON THURSDAY. SNOW WILL THEN SPREAD
INTO ILLINOIS ON THURSDAY MORNING. GROUND TEMPERATURES ARE WELL
BELOW FREEZING ACROSS THE AREA...THEREFORE THE SNOW WILL
ACCUMULATE QUICKLY AND ROAD CONDITIONS WILL DETEORIATE AS
UNTREATED ROADWAYS BECOME SNOW COVERED. THE SNOW IS EXPECTED TO
COME TO AN END BY LATE THURSDAY AFTERNOON OR EARLY THURSDAY
EVENING AS THE SYSTEM PULLS EAST OF THE REGION.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-081715-
/O.CON.KLSX.SN.Y.0001.051208T0600Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX-
LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
1106 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. 

SNOW WILL DEVELOP ACROSS CENTRAL AND NORTHEAST MISSOURI AFTER
MIDNIGHT...GRADUALLY SPREADING INTO WEST CENTRAL ILLINOIS DURING
THE EARLY MORNING HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
EXPECTED BY DAWN ON THURSDAY. SNOW WILL CONTINUE THROUGHOUT THE
DAY ON THURSDAY...WITH A TOTAL SNOW ACCUMULATION OF 3 TO 5 INCHES
EXPECTED BY EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075-
081715-
/O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA
1106 PM CST WED DEC 7 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY.

SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN ON
THURSDAY AND SPREAD INTO ILLINOIS ON THURSDAY MORNING. THE SNOW
WILL CONTINUE INTO THE AFTERNOON AND END BY EARLY THURSDAY
EVENING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

GLASS
000 
WWUS43 KLSX 080956
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CST THU DEC 8 2005

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON...

. AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO
SOUTHERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL
DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE
SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO
SPREAD INTO EASTERN MISSOURI VERY EARLY TODAY AND ON INTO
SOUTHERN ILLINOIS DURING THE DAY TODAY. THE AIR IS VERY COLD
AND THEREFORE IT HAS BEEN DIFFICULT FOR THE SNOW THAT HAS BEEN
FALLING TO REACH THE GROUND. THEREFORE IT WILL FALL RATHER 
SPORATICALLY AS IT BEGINS AND THEN FALL RATHER STEADILY FOR 
A FEW HOURS THIS MORNING BEFORE ENDING QUICKLY FROM THE WEST.

TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL
REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO
MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE
TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY
BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK 
CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS 
BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY
THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX-
LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
356 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI...GRADUALLY
SPREADING INTO WEST CENTRAL ILLINOIS DURING THE EARLY MORNING
HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY DAWN
THIS MORNING. SNOW WILL CONTINUE THROUGH MIDDAY TODAY...WITH A
TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES EXPECTED BY EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075-
090000-
/O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA
356 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN THIS MORNING
AND SPREAD INTO ILLINOIS THROUGH THE MORNING HOURS. THE SNOW WILL
END BY LATE THIS AFTERNOON OR EARLY EVENING. TOTAL SNOW ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

PEDIGO
000 
WWUS43 KLSX 081238
WSWLSX

URGENT - WINTER WEATHER MESSAGE...RERUN
NATIONAL WEATHER SERVICE ST LOUIS MO
636 AM CST THU DEC 8 2005

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON...

. AN AREA OF LOW PRESSURE THAT EXTENDS FROM THE GULF COAST TO
SOUTHERN MISSOURI...IN COMBINATION WITH A STRONG UPPER LEVEL
DISTURBANCE WILL BRING THE FIRST SIGNIFICANT SNOWFALL OF THE
SEASON TO MUCH OF MISSOURI AND ILLINOIS. SNOW IS EXPECTED TO
SPREAD INTO EASTERN MISSOURI VERY EARLY TODAY AND ON INTO
SOUTHERN ILLINOIS DURING THE DAY TODAY. THE AIR IS VERY COLD
AND THEREFORE IT HAS BEEN DIFFICULT FOR THE SNOW THAT HAS BEEN
FALLING TO REACH THE GROUND. THEREFORE IT WILL FALL RATHER 
SPORATICALLY AS IT BEGINS AND THEN FALL RATHER STEADILY FOR 
A FEW HOURS THIS MORNING BEFORE ENDING QUICKLY FROM THE WEST.

TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL
REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO
MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE
TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY
BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK 
CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS 
BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY
THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX-
LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
356 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL CONTINUE ACROSS CENTRAL AND NORTHEAST MISSOURI...GRADUALLY
SPREADING INTO WEST CENTRAL ILLINOIS DURING THE EARLY MORNING
HOURS. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY DAWN
THIS MORNING. SNOW WILL CONTINUE THROUGH MIDDAY TODAY...WITH A
TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES EXPECTED BY EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075-
090000-
/O.CON.KLSX.SN.Y.0001.051208T1200Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA
356 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL BEGIN MOVING INTO EASTERN MISSOURI TOWARDS DAWN THIS 
MORNING AND SPREAD INTO ILLINOIS THROUGH THE MORNING HOURS. THE SNOW 
WILL END BY LATE THIS AFTERNOON OR EARLY EVENING. TOTAL SNOW 
ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

PEDIGO
000 
WWUS43 KLSX 081448
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
848 AM CST THU DEC 8 2005

...SNOW MOVING ACROSS THE REGION...

.TWO TO THREE INCHES OF SNOW FELL LATE LAST NIGHT AND EARLY THIS
MORNING OVER CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS IN ADVANCE OF A STRONG STORM SYSTEM. LATEST RADAR TRENDS
INDICATE THAT THE SNOW IS BECOMING MORE WIDESPREAD WITH SOME
LOCALLY HEAVIER POCKETS ACROSS EASTERN MISSOURI AND SOUTHWEST
ILLINOIS. THE SNOW WILL CONTINUE TO SPREAD NORTHEAST THROUGHOUT
THE REST OF THE MORNING.

TEMPERATURES THIS MORNING ARE IN THE TEENS IN MOST AREAS AND WILL
REMAIN WELL BELOW FREEZING THROUGH THE DAY. THIS MEANS THAT NO
MELTING OF SNOW IS LIKELY. SINCE THE AIR IS DRY AND THE
TEMPERATURES ARE VERY COLD THE SNOW WILL BE FLUFFY AND LIKELY
BLOW TO THE SIDE IN HIGH TRAFFIC AREAS. BE PREPARED FOR SLICK
CONDITIONS THOUGH AS THE HEAVIER SNOWFALL SETS IN AND ROADWAYS
BECOME SNOW COVERED. THE SNOW IS EXPECTED TO COME TO AN END BY
THURSDAY AFTERNOON AS THE SYSTEM PULLS EAST OF THE REGION.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-059-090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-GASCONADE-KNOX-
LEWIS-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
848 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE SNOW WILL CONTINUE MOST OF THE MORNING INTO THE AFTERNOON HOURS
BEFORE GRADUALLY DIMINISHING. THE SNOW WILL CONTINUE TO ACCUMULATE
IN AREAS ALONG AND EAST OF A QUINCY TO FULTON LINE WHERE AN
ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE TODAY. SNOWFALL TOTALS
WITH THIS STORM WILL RANGE FROM 2 TO 5 INCHES.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-075-
090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL-
JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...UNION...VANDALIA
848 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 
SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE REGION THIS
MORNING AND CONTINUE INTO THE AFTERNOON. A FEW AREAS MAY SEE A
BRIEF PERIOD OF HEAVY SNOW. SNOWFALL TOTALS FROM THIS STORM WILL
RANGE FROM 2 TO 4 INCHES BY THIS EVENING.

UNTREATED ROADS WILL RAPIDLY BECOME SNOW COVERED AND SLIPPERY
ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN
NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES AND
OVERPASSES.

$$

BRITT
000 
WWUS43 KLSX 081727
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CST THU DEC 8 2005

...SNOW ENDING FROM WEST TO EAST TODAY...

.THE ACCUMULATING SNOW HAS ENDED OVER CENTRAL AND NORTHEASTERN
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SNOW IS EXPECTED TO
CONTINUE TO ACCUMULATE IN AREAS ALONG AND EAST OF THE MISSISSIPPI
RIVER THIS AFTERNOON AS A STRONG STORM SYSTEM MOVES ACROSS THE
REGION. THE SNOW IS EXPECTED TO COME TO AN END BY THIS EVENING AS
THE SYSTEM PULLS EAST OF THE REGION.

TEMPERATURES REMAIN IN THE TEENS AND LOWER 20S IN MOST AREAS THROUGH
THE DAY WHICH WILL KEEP THE SNOW FROM MELTING. BE PREPARED FOR
SLICK CONDITIONS ON SIDEWALKS AND ROADWAYS...PARTICULARLY DURING
THE EVENING COMMUTE.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-
081830-
/O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE-
KNOX-LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
PIKE IL-RALLS-SHELBY-WARREN-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY...UNION
1127 AM CST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELED THE SNOW
ADVISORY. THE ACCUMULATING SNOW HAS COME TO AN END OVER THE
AREA...THOUGH SOME LIGHT SNOW WILL CONTINUE THROUGH THE
AFTERNOON. STORM TOTALS ARE AROUND 2 TO 3 INCHES OVER CENTRAL
MISSOURI AND 3 TO 6 INCHES OVER NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ061-063>065-075-
090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA
1127 AM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOOK FOR THE SNOW TO CONTINUE TO ACCUMULATE BEFORE ENDING FROM WEST
TO EAST THIS AFTERNOON. THE SNOW WILL DIMINISH FIRST IN AREAS AROUND
THE MISSISSIPPI RIVER DURING THE EARLY AFTERNOON HOURS...AND CONTINUE
THROUGH MOST OF THE AFTERNOON OVER SOUTH CENTRAL ILLINOIS. SNOWFALL
TOTALS FROM THIS STORM WILL BE IN THE 2 TO 4 INCH RANGE...WITH THE
HIGHEST AMOUNTS OVER SOUTH CENTRAL ILLINOIS.

UNTREATED ROADS HAVE BECOME SNOW COVERED AND SLIPPERY...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES AND OVERPASSES.

$$

BRITT
000 
WWUS43 KLSX 082112
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CST THU DEC 8 2005

...SNOW QUICKLY ENDING FROM WEST TO EAST...

.THE ACCUMULATING SNOW HAS ENDED IN AREAS ALONG THE MISSISSIPPI
RIVER...AND WILL QUICKLY END OVER PARTS OF SOUTH CENTRAL ILLINOIS
BY THIS EVENING. THE STRONG STORM SYSTEM THAT HAS BROUGHT US THE
SNOW WILL MOVE AWAY FROM THE AREA TONIGHT. SNOWFALL TOTALS SO FAR HAVE
GENERALLY BEEN BETWEEN 2 AND 5 INCHES...WITH REPORTS OF UP TO 7
INCHES OVER NORTHEASTERN MISSOURI.

ILZ058-059-079-098>102-MOZ061-063>065-075-082215-
/O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
CALHOUN IL-GREENE IL-JEFFERSON-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-RANDOLPH IL-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
ST CHARLES...ST LOUIS
312 PM CST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW
ADVISORY.

JUST LIGHT SNOW OR FLURRIES AS WELL AS SOME PATCHY FREEZING
DRIZZLE IS POSSIBLE THE REST OF THE AFTERNOON. LITTLE IF ANY
ADDITIONAL SNOW ACCUMULATION IS EXPECTED.

USE EXTRA CAUTION AND TIME TO REACH YOUR DESTINATION DURING YOUR
AFTERNOON COMMUTE. SLOW DOWN AND PUT PLENTY OF DISTANCE BETWEEN
YOUR VEHICLE AND THE CARS AROUND YOU.

$$

ILZ060-064-065-069-070-074-090000-
/O.CON.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL-
INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA
312 PM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOOK FOR THE ACCUMULATING SNOW TO GRADUALLY END FROM WEST TO EAST
LATE THIS AFTERNOON AND EARLY EVENING. AREAS ALONG AND EAST OF
INTERSTATE 57 MAY STILL RECEIVE UP TO AN INCH OF ADDITIONAL
SNOWFALL.  LIGHT SNOW AND PATCHY FREEZING DRIZZLE IS POSSIBLE INTO
THE EVENING HOURS.

USE EXTRA CAUTION AND TIME TO REACH YOUR DESTINATION DURING YOUR
AFTERNOON COMMUTE. SLOW DOWN AND PUT PLENTY OF DISTANCE BETWEEN
YOUR VEHICLE AND THE CARS AROUND YOU.

$$

BRITT
000 
WWUS43 KLSX 082206
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CST THU DEC 8 2005

...THE ACCUMULATING SNOW HAS ENDED ACROSS THE REGION...

.THE WINTER STORM THAT HAS BROUGHT THE FIRST WIDESPREAD SNOW OF
THE SEASON TO THE AREA IS QUICKLY MOVING EAST OF THE AREA. SNOWFALL
AMOUNTS HAVE GENERALLY BEEN IN THE 2 TO 5 INCH RANGE.

ILZ060-064-065-069-070-074-082315-
/O.CAN.KLSX.SN.Y.0001.000000T0000Z-051209T0000Z/
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL-
INCLUDING THE CITIES OF...LITCHFIELD...SALEM...VANDALIA
406 PM CST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW
ADVISORY. 

SNOW WILL CONTINUE TO DIMINISH TO FLURRIES AND SOME PATCHY
FREEZING DRIZZLE LATE THIS AFTERNOON. LITTLE IF ANY ADDITIONAL
ACCUMULATION IS EXPECTED TONIGHT.

EVEN THOUGH THE SNOW IS DIMINISHING...TAKE EXTRA TIME TO REACH
YOUR DESTINATION DURING YOUR AFTERNOON COMMUTE. SLOW DOWN AND PUT
PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND THE CARS AROUND YOU.

$$

BRITT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 7, 4:00 AM CST, 10 hours 14 minutes earlier.

Area forecast discussion, Dec 7, 4:00 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CST WED DEC 7 2005

.DISCUSSION...
VRY COLD AND DRY CONDITIONS ACRS THE AREA WITH STG SFC RDG ACRS THE
NRN PLAINS INTO NRN MO ATTM.  MID LVL LOW CURRENTLY OVR ERN WY
NEBRASKA PNHDL WL BCM CUTOFF AND MOV SLOWLY E-SEWD ACRS THE MO IA
BORDER ON THU.  SNOW WILL DVLP OVR MUCH OF THE CWA LT TGT AND THU
AHD OF THE MID-UPR LVL LOW AND ALSO AHD OF A STG VORT MAX S OF LOW
WHICH IS FCST TO MOV NEWD THRU SRN MO ON THU AFTN.  BOTH THE NAM AND
GFS INDICATES STG 500-300 MB QS CNVG OVR THE CWA ON THU AHD OF THE
UPR LOW AND VORT CNTR S OF UPR LOW.  STGST MID-UPR LVL QS CNVG IS
FCST OVR THE NRN HALF OF THE CWA.  ALTHOUGH THE TRACK OF THE UPR LOW
AND VORT MAX ROTATING S OF UPR LOW WOULD FAVOR THE MOST SNOWFALL N
OF I-70...STGST 850-700 MB WAA AHD OF 850 MB TROF WILL OCCUR OVR THE
SRN HALF OF THE CWA LT WED NGT AND THU MRNG.  HIGHEST 12HR UPWARD
VERTICAL DISPLACEMENT FM NGM MDL OVR SRN MO ARND 12Z THU.  NAM MDL
ALSO SHOWS HIGHEST MIXING RATIOS ON THE 295 K ISENTROPIC SFC OVR THE
SRN PTN OF THE CWA WITH VALUES ARND 2 G/KG.  MAY BE TWO AREAS OF
PCPN...ONE OVR THE SRN PTN OF THE CWA LT TGT INTO THU MRNG
ASSOCIATED WITH STG LOW-MID LVL WAA...AND THE OTHER AREA OVR THE NRN
PTN OF THE CWA ON THU RESEMBLING DEFORMATION TYPE PCPN ASSOCIATED
WITH UPR LOW AND VORT MAX ROTATING S OF UPR LOW.  ALTHOUGH FRCG
LOOKS IMPRESSIVE LOW LVL MOISTURE WILL BE LIMITED.  IT WILL LIKELY
TAKE A WHILE FOR THE LOW LVLS TO SATURATE AND SNOW TO REACH THE
GROUND AFT IT IS DETECTED ALOFT BY RADAR.  PCPN SHOULD FALL AS ALL
SNOW OVR THE ENTR CWA WITH INITIALLY VRY COLD AND DRY ATMOSPHERE IN
PLACE.  PLAN TO FCST HIGHEST SNOW AMOUNTS OVR CNTRL MO LT TGT AND
OVR THE NRN AND NERN PTN OF THE CWA ON THU.  TOTAL SNOWFALL AMOUNTS
SHOULD BE GENERALLY IN THE 1 TO 3 INCH RANGE.  SHOULD BE A LGT...DRY
SNOW WITH A HIGH SNOW TO LIQUID RATIO OF AT LEAST 15 TO 1 OR
GREATER.  SNOW WILL END BY THU EVNG AS UPR LOW MOVS E OF THE CWA
AND THE MOISTURE PROFILE BCMS SHALLOW.  WILL LEAN TOWARD THE COLDER
MOS TEMP GUIDANCE ON THU NGT AND FRI WITH NEW SNOW CVR EXPECTED.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

GKS
Hazardous weather outlook, Dec 7, 8:57 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CST WED DEC 7 2005

ILZ095>097-MOZ018-019-026-027-034-035-081500-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
857 AM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP OVER THE REGION LATE TONIGHT AS A STORM SYSTEM
APPROACHES THE REGION.  LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED BY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE ON THURSDAY WITH TOTAL ACCUMULATIONS OF 2 TO 3
INCHES BY THE TIME THE SNOW ENDS THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH
SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED.

ILZ098-MOZ036-041-042-047>052-059>065-072>074-084-085-099-081500-
AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-
OSAGE-PIKE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON-
857 AM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS A SMALL PORTION OF SOUTHWEST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP OVER THE REGION TONIGHT AS A STORM SYSTEM
APPROACHES THE REGION.  LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED BY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE ON THURSDAY WITH TOTAL ACCUMULATIONS OF 1 TO 3
INCHES BY THE TIME THE SNOW ENDS THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH
SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED.

ILZ058>060-064-065-069-070-074-079-099>102-MOZ075-081500-
BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-STE. GENEVIEVE-WASHINGTON IL-
857 AM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP OVER THE REGION TOWARDS MORNING AS A STORM SYSTEM
APPROACHES THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL CONTINUE ON THURSDAY WITH ACCUMULATIONS OF 1 TO 3 INCHES BY
THE TIME THE SNOW ENDS THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...ALTHOUGH
SNOWFALL REPORTS AND AMOUNTS ARE APPRECIATED.

SDD

Nearby

Snow Advisories in Missouri, 2005Snow Advisories in Illinois, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.